Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 13, 2021, 3:52 PM MDT for Missoula County, Montana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:52 PM MDT (21:52 UTC)
- Expired
- Jul 13, 2021, 4:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Missoula, MT
County Missoula County, MT
The radar
The Missoula radar (KMSX), 35 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3280 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS85 KMSO 132152 SPSMSO Special Weather Statement National Weather Service Missoula MT 352 PM MDT Tue Jul 13 2021 MTZ004>006-132215- Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT- Lower Clark Fork Region MT- 352 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MISSOULA AND NORTHERN RAVALLI COUNTIES UNTIL 415 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near Lolo, or 10 miles southwest of Missoula, moving southeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lolo. LAT...LON 4676 11428 4682 11420 4678 11399 4666 11412 TIME...MOT...LOC 2152Z 304DEG 15KT 4675 11417 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:44 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 13, 2:44 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Missoula MT 244 PM MDT Tue Jul 13 2021 .DISCUSSION...Northwesterly flow aloft will persist over western Montana and central Idaho in the wake of an exiting shortwave trough of low pressure. Isolated to scattered showers and thunderstorms are expected to redevelop across primarily western Montana this afternoon and evening. Lightning and breezy winds will be the primary threats. Smoke will continue to be in place across the region, though slight improvement is possible from Missoula northward to the Canadian border due to the northerly winds. High pressure builds back over the region on Wednesday, bringing drier and warmer conditions. Another wave of energy will move through the ridge on Thursday. This will primarily result in breezy conditions across all of western Montana and central Idaho. Thunderstorms are also expected, primarily though southern Idaho County, Lemhi County and into southwest Montana. Limited moisture will be available with these storms. High pressure re-establishes over the area this weekend into early next weekend. Temperatures will once again return to well above normal, with valleys of western Montana reaching into the upper 90s to low 100s and lower valleys of central Idaho reaching into the low 100s. Monsoonal moisture will eventually work its way around the ridge and into the region, increasing the thunderstorm threat. Currently, that looks most likely to occur late Monday into Tuesday. Stay tuned! && .AVIATION...A second round of thunderstorms are anticipated this afternoon, particularly across northwest Montana and along the Divide. KGPI stands the best chance of being briefly impacted by VCTS, although it cannot be ruled out for KMSO or KBTM. Thunderstorms are most likely between 13/2200z and 14/0300z. Breezy northerly winds will develop this afternoon and early evening, particularly through west central and southwest Montana. Visibility reductions and lowered ceilings will continue as local and regional wildfires produce varying amounts of smoke. The increasing northerly gradient should help to push the higher concentrations of smoke further south and west this evening into Wednesday for a brief respite across parts of western Montana. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 13, 2:57 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Missoula MT 257 PM MDT Tue Jul 13 2021 MTZ004-005-043-132145- Missoula/Bitterroot Valleys MT-Lower Clark Fork Region MT- Potomac/Seeley Lake Region MT- 257 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MISSOULA COUNTY UNTIL 345 PM MDT... At 256 PM MDT, Doppler radar was tracking a strong thunderstorm over Frenchtown, or 13 miles northwest of Missoula, moving southeast at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Missoula, Lolo, Wye, Frenchtown, Evaro and Huson. LAT...LON 4701 11437 4713 11417 4695 11385 4677 11415 TIME...MOT...LOC 2056Z 319DEG 9KT 4702 11420
Special weather statement, Jul 13, 3:52 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 352 PM MDT Tue Jul 13 2021 MTZ004>006-132215- Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT- Lower Clark Fork Region MT- 352 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MISSOULA AND NORTHERN RAVALLI COUNTIES UNTIL 415 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near Lolo, or 10 miles southwest of Missoula, moving southeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lolo. LAT...LON 4676 11428 4682 11420 4678 11399 4666 11412 TIME...MOT...LOC 2152Z 304DEG 15KT 4675 11417
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:57 PM MDT | Special Weather Statement | MSO | Missoula | 48 min |
| Jul 13, 4:29 PM MDT | Special Weather Statement | MSO | Powell | 31 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.